• CathIvyP01's Avatar

    CathIvyP01 asked a questionColorectal (Colon) Cancer

    Intestinal Blockage

    8 answers
    • Rubies' Avatar
      Rubies

      I was hospitalized for a small bowel blockage. Had an NG tube for several days. What worked for me was no fiber foods, walking, and anti-gas as well as laxative medications. While in the hospital, I spent a lot of time dashing to the bathroom after my walks. That is the only way to clear it - pooping and passing gas as much as possible. Now that I am recovered and at home, I maintain a diet as fiber free as possible. I eat lots of overcooked pasta, salads, soup, and flaky fish , no shell fish!. Read the labels on what you buy. Things that you think are low fiber because they are mushy may have lots of fiber. One tricky culprit is pumpkin puree - lots of fiber. Avoid root vegetables. Avoid rice. I massage my belly regularly, checking for hard / tight spots which will receive extra gentle attention. Every night before bed I do a stretching routine that keeps my abdominal core muscles limber. If my abdomen fells rigid, I move it back and forth and in a circular motion until I either pass gas or have a bowel movement. This problem requires serious daily attention.

      almost 7 years ago
    • Joeyb's Avatar
      Joeyb

      I was in hospital this past year with a small bowel blockage which was revealed on a Ct scan because I was so very sick. I actually thought I was reacting to the chemo I just received. Ended up getting an NG tube to decompress the blockage. Have not had any issues since. (Thankfully) But I do find myself constantly feeling my belly to make sure there is not a hard lump.

      almost 7 years ago
    • Julie061's Avatar
      Julie061

      Rubies, love your routine. I would like to eat a salad, but it doesn't work for me! Daily attention is something I could do better with and you have given me a new goal! Thank you!

      almost 7 years ago
  • CathIvyP01's Avatar

    CathIvyP01 started following

  • CathIvyP01's Avatar

    CathIvyP01 started following

    User: AmyJo

  • CathIvyP01's Avatar

    CathIvyP01 wrote on AmyJo's wall

    Amy Jo, I am feeling so sorry for the wretched decision(s) that you are having to make. We choose Life, so it is awkward (to say the least) for us to have to choose anything short of that because we can not find a cure for our disease, and/or because the treatment, albeit the best that we have, is barbaric. I will pray for you.
    I was on the Irhinotecan as well, and it made me so ill that I really thought that it would pull me under before the Cancer did! Unfortunately, after suffering through, it did nothing for me. I decided to return the the Oxyilplatin (despite the Neuropathy) but after my 1st treatment, we discovered that I was allergic to it and my Vitals plummeted (analphalactic). Now we begin on the Vectibix tomorrow. i am the one that posted the question about the side effects, and you were kind enough to respond.
    I do have one other practical question (I would have posted my question as a follow-up to your last comment, but I can't seem to be able to 'get back into' my 'questions!') Please forgive me for asking you here, on the heels of talking about your circumstance, but I don't know (site-wise) how else to do it.
    Practically speaking, since you have been on Vectibix for a while, what do you do when going out in public, if the rash is so pervasive and resembles (in some cases) severe acne? And did the rash occur immediately for you (I realize that folks have different experiences), or was it cumulative for you (like after the 2nd or 3rd treatment)? I am a bit trepidatious about this one, and any tips from you would be heartily embraced by me (from you.) God Bless you Dear...... you have and are on quite a journey. With gratitude for your sharing, ~ CathIvyP

    2 Comments
    • AmyJo's Avatar
      AmyJo

      First off, thank you for your kind words. What gets me through it is my belief in the power of prayer, and laughter!

      I had chemo this morning and always feel very tired for the day so please excuse me for making this short.

      The "acne like rash" started about 4 days after treatment and like I said in my comment to you, nobody told me not to treat it like acne, so I went out and bought a strong acne product and started using it. OMG CathivyP01, please don't do that! It made it so so much worse. I felt like my face was going to fall off. They put me on steroids to help it heal and reduced the dose a little on the next visit.
      After that experience.... just washing it with a very mild soap, I used CeraVe wash, and lotion. Even if there are pustules, I still use lotion on my face because if it's dry (which is another side effect of Vectibix is very dry skin) it seems worse.
      As for going out, in the beginning I was very self conscious and tried to cover it up with make up/powder but that only made it look worse and the makeup irritated the rash. I learned to just go out bare skinned and try not to let it bother me much.

      Vectibix does not make me sick, no nausea, no vomiting, no diarrhea, no neuropathy, no hair loss, none of the "normal" chemo side effects so that is a BIG plus. It is only an hour infusion time, so that's a plus too. I think the side effects of it are manageable.

      If you have any other questions, or just want to talk, just let me know! I wish you all the best and will keep you in my prayers.
      God Bless!

      almost 7 years ago
    • CathIvyP01's Avatar
      CathIvyP01

      Thank you so much Amy Joe for you response (and tips). I have been a Nursery Teacher all of my professional career and (although not working now) I know that a wide-spread rash could really put off the parents and even scare the kids..... so I tend to think that way. i suppose in going out, I could look at as late-onset acne! I did take away from your previous response that putting acne cream, and probably make-up were not such wise ideas. I am glad that the lotion works and I will try the brand(s) that you mentioned. They did tell me that my hands and face would be very dry..... and to avoid alcohol based products, as they dry quickly for convenience and won't seal in moisture as well. I will get prepared. You may not know how helpful this is to me. Even in 'middle-age' I can still shake in my boots as well as 'the next guy.' And after thinking that I may be settling into a routine with the Oxyilplatin, the 'joke' was on me ("we make plans & God laughs" kinda thing), it is (was daunting to be heading into the unknown.)
      Thank you..... I got my Chemo today too..... so far, OK. I will pray for you as well.
      I'm glad you're 'there!' Thanks ~ CathIvyP01

      almost 7 years ago
  • CathIvyP01's Avatar

    CathIvyP01 asked a questionColorectal (Colon) Cancer

    Chemo drugs' side effects

    • AmyJo's Avatar
      AmyJo

      I have been on Vectibix since January of this year. Everyone reacts differently, but for me the "rash" has been pretty bad. It's an acne like rash on my face, neck, sometimes back that is very painful. At first I was treating it like acne.... don't do that!!! It made it so much worse and I ended up on steroids and antibiotics because of it. They lowered the does a little bit and it's tolerable now, but I still have it. Not to be gross, but to let you know, the pustules are very deep.
      The other side effect is very dry skin. For that I use lotion without any alcohol, like CeraVe or Lubriderm.
      As far as effectiveness... it's kept me alive almost a year longer than they expected. They also say if you get the rash that means it's working.
      Last week my oncologist was telling me about the new Stivarga but she said it's pretty much the same as Vectibix and has the same side effects, so I won't be changing.
      I'm wishing you well and please let me know how you make out!
      ~Never Lose Hope~

      almost 7 years ago
    • NanaL's Avatar
      NanaL

      I also am on Vectibix. I've only had 3 treatments but like AmyJo said the rash is very bad. It has caused blistering all around my neck and upper chest. The skin is so dry and puckered it reminds me of a radiation burn. The rest of my skin is very dry and tight. It doesn't seem like I can slather on enough moisturizer. The rash also affected my scalp. The worst part is I have a composting and it caused the skin around my stoma to ulcerate and become very raw. I have been having great difficulty wearing my appliance and bag. I am telling the oncologist no more vectibix. Not sure what she will put me on but I can't handle all the skin issues. I hope you have better luck.

      almost 7 years ago
    • NanaL's Avatar
      NanaL

      That should say colostomy not composting!

      almost 7 years ago
  • CathIvyP01's Avatar

    CathIvyP01 started following